Pennsylvania, 2015Damaging Wind in Pennsylvania, June 12, 2015
June 12, 2015 · NWS CLE · 1 event in 1 county or zone
An area of low pressure moved across the lower Great Lakes dragging a cold front across western Pennsylvania. A line of showers and thunderstorms developed along front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved across the lower Great Lakes dragging a cold front across western Pennsylvania. A line of showers and thunderstorms developed along front. Some of the thunderstorms became severe and caused some damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 12, 12:39 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 12, 12:39 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
139 PM EDT FRI JUN 12 2015
.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS THE LOWER GREAT LAKES THIS
EVENING DRAGGING A COLD FRONT ACROSS THE FORECAST AREA. THE FRONT WILL
STALL ACROSS CENTRAL OHIO SATURDAY...THEN LIFT NORTH AS A WARM FRONT
SUNDAY AHEAD OF ANOTHER LOW PRESSURE SYSTEM THAT WILL TRACK ACROSS THE
GREAT LAKES MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE THREAT OF SEVERE WEATHER REMAINS A CONCERN FOR TODAY. VISIBLE
SATELLITE SHOWS MOSTLY SUNNY SKIES THIS MORNING ACROSS THE AREA
AHEAD OF LOW PRESSURE EXTENDING FROM SE MICHIGAN TO WESTERN
ILLINOIS. TEMPERATURES ARE CLIMBING RAPIDLY THIS MORNING WITH MOST
LOCATIONS ALREADY IN THE LOW 80S AS OF 10AM. ALTHOUGH DEWPOINTS
MAY DROP A COUPLE DEGREES(MAINLY EAST) AS MIXING INCREASES THIS
AFTERNOON...THEY WILL RECOVER FROM WEST TO EAST AS THE FRONT
APPROACHES. TEMPERATURES IN THE UPPER 80S WITH DEWPOINTS IN THE
UPPER 60 SHOULD RESULT IN A FAVORABLE ENVIRONMENT FOR SEVERE
WEATHER WITH ML CAPES NEAR 2000 J/KG.
WE ARE WATCHING AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO
WESTERN INDIANA THIS MORNING. THIS CLUSTER IS THE REMNANTS OF
CONVECTION THAT WAS ONGOING LAST EVENING ACROSS IOWA AND MISSOURI
AND APPEARS TO HAVE SOME MCV CHARACTERISTICS. CU FIELD IS
THICKENING OUT AHEAD OF THIS FEATURE AND WILL NOT BE SURPRISED TO
SEE SOME CELLS START TO DEVELOP OUT AHEAD OF MAIN AREA OF SHOWERS
AND STORMS. THIS WILL LIKELY BE THE TRIGGER FOR TODAY'S ACTIVITY
OUT AHEAD OF THE ACTUAL COLD FRONT. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO EXPAND AND INTENSIFY AS THIS FEATURE MOVES INTO
WESTERN OHIO BY 1 PM. UPDATED FORECAST TO REFLECT EXPECTED TIMING
AND ADDED SEVERE WEATHER WORDING. MOST LIKELY TIME FRAME FOR
SEVERE WEATHER TODAY WILL BE FROM 1 PM TO 7 PM...BUT COULD EXTEND
LATER INTO THE EVENING.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
TRAILING COLD FRONT WILL PUSH SOUTH OF THE FORECAST AREA OVERNIGHT
BUT MODELS STILL HAVING A HARD TIME DISCERNING WHERE THE FRONTAL
BOUNDARY WILL LIKELY STALL. LITTLE CHANGE FOR SHORT TERM TRENDS.
MODELS LIFT FRONT NORTH AS A WARM FRONT SUNDAY AHEAD OF ANOTHER
APPROACHING LOW PRESSURE SYSTEM. FOR NOW WILL JUST CONTINUE WITH
CHANCE POPS WITH THE WARM FRONT ON SUNDAY. MODELS CONTINUE TO TRACK
NEXT LOW PRESSURE SYSTEM ACROSS THE GREAT LAKES ON MONDAY. BUMPED
POPS TO LIKELY AS MODELS HAVE BEEN CONSISTENT WITH THIS SYSTEM LAST
2 DAYS.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
THE LONG TERM BEGINS TUESDAY WITH A COLD FRONT POISED
TO DROP ACROSS THE AREA. WOULD EXPECT IF TIMING REMAINS THE SAME
THAT THE HIGHEST PRECIP CHANCES WOULD COME THE FIRST HALF OF THE DAY
WITH DRYING THROUGH THE AFTERNOON AS THE HIGH TO THE NORTH BUILD
INTO THE AREA. DEPENDING ON HOW FAR SOUTH THE FRONT GETS...TUESDAY
NIGHT SHOULD BE DRY AS THE HIGH MOVES EAST ACROSS THE CENTRAL LAKES.
THE ECMWF DOES SHOW MOISTURE RETURNING HOWEVER QUICKER THAN THE GFS
SO FOR NOW WILL CONTINUE WITH A SLIGHT CHANCE MOST AREAS TUESDAY
NIGHT WITH A CHANCE FAR SOUTH. WEDNESDAY HOWEVER BOTH MODELS BRING
DEEP MOISTURE BACK TO THE AREA SO WILL NEED TO BRING CHANCE POPS
BACK. THURSDAY MODELS SHOW THE FRONT STALLED ACROSS CENTRAL OHIO
WITH MOISTURE CONTINUING ACROSS THE AREA SO AGAIN...WILL KEEP CHANCE
POPS IN PLACE TO ROUND OUT THE UNSETTLED LONG TERM. HIGHS UPPER 70S
TO LOWER 80S.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
WARM FRONT BETWEEN ERIE AND DUNKIRK. LOW PRESSURE ACROSS NRN IL
WILL MOVE EASTWARD ALONG THIS FRONT THIS EVENING AND PUSH THE
FRONT BACK SOUTH ACROSS NRN OHIO WHERE IT WILL STALL AND RESIDE
FOR THE NEXT COUPLE OF DAYS. THUNDERSTORMS...SOME SEVERE WITH
GUSTS IN EXCESS OF 50 KNOTS POSSIBLE. HEAVY RAIN WILL BRIEFLY
BRING VSBYS DOWN UNDER 2 MILES. TIMING WILL BE FROM 18Z THROUGH
PRIMARILY 00Z. SHOWERS AND SOME THUNDER STILL POSSIBLE AFTER 00Z
WITH FRONT IN THE VICINITY. HAVE FOCUSED TAFS ON THE MORE INTENSE
ACTIVITY FOR NOW. WILL AMEND AS DETAILS BECOME CLEARER. OTHERWISE
TREND WILL BE FOR LOWER CEILINGS AS THE FRONT SINKS
SOUTHWARD...WITH WIDESPREAD MVFR AND EVEN IFR LIKELY. CONDITIONS
WILL SLOWLY IMPROVE SATURDAY MORNING.
OUTLOOK...AREAS OF NON-VFR SATURDAY THRU WED WITH SCT SHRA/TSRA.
&&
.MARINE...
THE NEXT 5 DAYS WILL BE A BUSY PERIOD FOR FRONT CROSSINGS
ON THE LAKE HOWEVER WINDS WILL REMAIN LIGHT WITH NO SMALL CRAFT
HEADLINES EXPECTED THROUGH THE PERIOD. FOR TODAY...A WARM FRONT
WILL LIFT NORTH OF THE LAKE AS LOW PRESSURE APPROACHES FROM THE
WEST. THE LOW WILL PASS JUST NORTH OF THE LAKE DURING THE AFTERNOON.
THIS EVENING A COLD FRONT TRAILING THE LOW WILL DROP SOUTHEAST
ACROSS THE LAKE. THAT FRONT WILL STALL ACROSS CENTRAL OHIO SUNDAY
BEFORE LIFTING NORTH SUNDAY NIGHT OR EARLY MONDAY. ANOTHER COLD
FRONT WILL DROP ACROSS THE LAKE TUESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...DJB/KEC
SHORT TERM...DJB
LONG TERM...TK
AVIATION...OUDEMAN
MARINE...TK
Hazardous weather outlook, Jun 12, 12:51 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
151 PM EDT FRI JUN 12 2015
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131800-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
151 PM EDT FRI JUN 12 2015
...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING AHEAD OF AN APPROACHING COLD FRONT. STORMS WILL MOVE
INTO NORTHWEST OHIO AFTER 1 PM AND AND SPREAD EAST INTO THIS
EVENING. THE GREATEST THREAT WILL BE FROM STRONG WINDS OR LARGE
HAIL. LOCALLY HEAVY RAINFALL AND AN ISOLATED TORNADO ARE ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A VERY MOIST AIRMASS WILL SET UP OVER THE REGION ON SUNDAY AND
MONDAY. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED AND COULD
LEAD TO LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
LEZ142>149-162>169-131800-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
151 PM EDT FRI JUN 12 2015
...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING AHEAD OF AN APPROACHING COLD FRONT. STORMS WILL MOVE
INTO NORTHWEST OHIO AFTER 1 PM AND AND SPREAD EAST INTO THIS
EVENING. THE GREATEST THREAT WILL BE FROM STRONG WINDS OR LARGE
HAIL. LOCALLY HEAVY RAINFALL AND AN ISOLATED TORNADO ARE ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
LEZ061-131800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
151 PM EDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING AHEAD OF AN APPROACHING COLD FRONT. STORMS WILL MOVE
INTO NORTHWEST OHIO AFTER 1 PM AND AND SPREAD EAST INTO THIS
EVENING. THE GREATEST THREAT WILL BE FROM STRONG WINDS OR LARGE
HAIL. LOCALLY HEAVY RAINFALL AND AN ISOLATED TORNADO ARE ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 12, 1:05 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
205 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND GST N FINDLAY 41.04N 83.64W
06/12/2015 E60 MPH HANCOCK OH TRAINED SPOTTER
VERY HEAVY RAIN.
&&
THOMPSONLocal storm report, Jun 12, 1:27 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
227 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST FINDLAY 41.04N 83.64W
06/12/2015 M47 MPH HANCOCK OH ASOS
&&
THOMPSONLocal storm report, Jun 12, 1:28 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST BASCOM 41.13N 83.28W
06/12/2015 E50 MPH SENECA OH TRAINED SPOTTER
HEAVY RAIN
&&
THOMPSONLocal storm report, Jun 12, 1:34 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
234 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG TIFFIN 41.12N 83.18W
06/12/2015 SENECA OH PUBLIC
LARGE TREE BRANCH FELL ON TO A CAR WITH A PERSON TRAPPED
IN THE CAR.
&&
THOMPSONThunderstorm Wind, Erie
- When
- June 12, 2:20 PM EST to 2:30 PM EST
- Where
- Erie County, 3.13 mi NNW of Erie to 1.27 mi W of Wesleyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 42.164, -80.094
Thunderstorm winds downed several trees in Erie and on Presque Isle. At least two homes were damaged by fallen trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 12, 20151 death · $139,000 · 50 kt wind · 34 events
- Flood and Hail in Texas, June 12, 20151 injured · $5.3 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in New York, June 12, 2015$338,000 · 1.75 in hail · 43 events
- Damaging Winds in New York, June 12, 2015$440,000 · 50 kt wind · 33 events
- Flooding in Iowa, June 12 to 17, 2015$1.4 million · 4 events
- Damaging Winds in Pennsylvania, June 12, 2015$29,000 · 50 kt wind · 36 events
- Damaging Winds in Ohio, June 12, 2015$62,000 · 56 kt wind · 13 events
- Damaging Winds in Ohio, June 12, 2015$41,000 · 56 kt wind · 14 events
- Damaging Winds in Ohio, June 12, 2015$40,000 · 50 kt wind · 13 events
- Tornado and Flash Flood in Texas, June 12, 2015$40,000 · EF0 · 12 events
- Damaging Winds in Indiana, June 12, 2015$32,000 · 65 kt wind · 11 events
- Damaging Winds in Pennsylvania, June 12, 2015$40,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590624.